Hi there, I addressed this same post in the Depression Forum. You might try our Search Feature above and type in Effexor Withdrawal to see any older threads that may have information for you. :)
I was on Effexor XR for two years and weaned off it about two years ago. I was only on 75mg. I weaned down to 37.5, then 37.5 every other day, and then finally just stopped taking it. I had a really hard time weaning off it. My doc said some people are more sensitive to the effects than others and I seemed to be one of the unlucky ones.
I was dizzy, experienced "brain zaps" which felt like electrical buzzes in my head, when I would turn my head quickly it felt like my brain was slowly trying to catch up, I had vertigo, nausea, diarrhea, horrid headaches, fatigue followed by insomnia, and overall just a feeling of malaise. It was the pits. It took me a good 2 months to taper off to the point where I could just stop. I mostly just stopped because I was sick of the withdrawal effects.
Unfortunately, my doc didn't give me anything to help with the withdrawal. Now I know that certain things like benzos can be given to you to help you sleep, relax your body, etc. Even low doses of Prozac I've heard can lessen the impact of the withdrawal. Something about it's half life helps...sorry I'm clueless on that one, you can google it as that is where I read about it.
I took lots of benadryl to help me sleep, immodium for the diarrhea, tylenol for the headaches and drank tons of water. I slept a lot and exercised a lot to keep myself feeling even keel.
Best advice is stay in constant contact with your doc. If you are dissatisfied with how he/she handles it, tell them so and emphasize how bad your symptoms are. I wish I had done so.
Most of all, hang in there! It will get better and once you get the meds out of your system you'll be fine.
Post Edited (belablue) : 6/17/2009 1:31:19 PM (GMT-6)